Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 512, NWS Jackson, MS

August 13, 2012Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 13, 2012, 7:12 PM CDT for Leflore County, Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2012, 7:12 PM CDT (00:12 UTC)
Expired
Aug 13, 2012, 8:15 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 141 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:40 PM CDTTSTM WND DMG5 Sw Sunnyside, MSLARGE TREE DOWN ON HIGHWAY 442 NEAR SCHLATER. POWER OUTAGES IN NEARBY ITTA BENA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1249 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WUUS54 KJAN 140012
SVRJAN
MSC083-140115-
/O.NEW.KJAN.SV.W.0512.120814T0012Z-120814T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...

* UNTIL 815 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
  8 MILES WEST OF SUNNYSIDE MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUNNYSIDE BY 720 PM CDT...
  MONEY BY 735 PM CDT...
  ITTA BENA BY 740 PM CDT...
  GREENWOOD AND QUITO BY 750 PM CDT...
  SIDON BY 805 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3375 9030 3370 9030 3373 9025 3369 9013
      3365 9010 3348 9010 3345 9014 3342 9014
      3341 9018 3333 9019 3337 9030 3337 9033
      3334 9028 3332 9029 3335 9041 3343 9046
      3366 9045 3377 9038
TIME...MOT...LOC 0012Z 314DEG 19KT 3364 9041

$$

JC
1 follow-up statement
283 
WWUS54 KJAN 140041
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT MON AUG 13 2012

MSC083-140115-
/O.CON.KJAN.SV.W.0512.000000T0000Z-120814T0115Z/
LEFLORE MS-
741 PM CDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LEFLORE COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
NEAR ITTA BENA MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUITO AND MORGAN CITY BY 750 PM CDT...
  SIDON BY 755 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3369 9013 3365 9010 3348 9010 3345 9014
      3342 9014 3341 9018 3334 9019 3337 9030
      3337 9033 3334 9028 3332 9029 3335 9041
      3343 9046 3366 9045 3371 9024
TIME...MOT...LOC 0041Z 337DEG 33KT 3349 9034

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:12 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 13, 4:12 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON AUG 13 2012

...ACTIVE EVENING BEGINNING TO TAKE SHAPE AS HEAT AND LEFTOVER
OUTFLOW BOUNDAY INTERACT WITH INCOMING COLD FRONT...

.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) STRONG TO
SEVERE STORMS ARE BEGINNING TO ERUPT IN THE UPPER DELTA AS AIR MASS
RAPIDLY RELOADING IN THE WAKE OF THE MORNING MCS. A DRYLINE AND
SURFACE COLD FRONT CROSSING AR WAS PUSHING SEWD HELPING TO TRIGGER
NEW STORMS THROUGH THIS EVENING. PWATS OF 2 INCHES EARLIER HELPED
DUMP 1 INCH OF RAIN AT KMEI IN 15 MINUTES AND THE CURRENT SYNOPTIC
PATTERN(AUGUST??) SUPPORTS THE STEADILY ADVANCING EARLY AUTUMN FRONT
-REFER TO SATELLITE WATER VAPOR IMAGERY. WE SHOULD HAVE NO PROBLEM
MAINTAIN SHRA/TSRA ACTIVITY IN 70+ DEWPOINT AXIS AHEAD OF FRONTS INTO
THE NIGHTTIME HOURS AS IT SAGS INTO THE CENTRAL CWFA EARLY TUESDAY
MORNING.

CURRENTLY...DAYTIME HEATING HAS PUSHED SBCAPES TO 4000-4500J/KG TO
MATCH UP WITH 6.5C MID-LEVEL LAPSE RATES OVER OUR DELTA REGION AHEAD
OF THE FRONT. SPC HAS ISSUED WW577 UNTIL 04Z AND WILL MAINTAIN
MENTION OF SEVERE STORMS THROUGH EARLY EVENING MAINLY OVER THE DELTA
REGION WITH GUSTY STRONG WINDS AS FAR SOUTH AS INTERSTATE 20.
DAMAGING WIND GUSTS OF 60MPH WILL BE THE MAIN RISK WITH NICKEL TO
QUARTER SIZED HAIL SECONDARY. A SPOT SPINUP TORNADO NOT OUT OF THE
QUESTION FROM 00-04Z N OF ABOUT A WINONA-KGLH LINE. THERE WILL BE A
SOME DECREASE/CONSOLIDATION OF THE CONVECTION AFTER SUNDOWN WITH THE
EASTWARD SHIFT OF THE UPPER TROUGH AXIS. LOCAL WRF AND HRR MODEL RUNS
SUPPORT AN ESEWD SHIFT OF STORMS ALONG THE OLD OUTFLOW BOUNDARY FROM
THE DELTA TO CENTRAL MS LATE TONIGHT BEFORE MOST ACTION DIES DOWN
TOWARD DAYBREAK.

TUESDAY MORNING SHOULD FEATURE PLENTY OF LEFTOVER CLOUD DEBRIS AND
SCATTERED SHRA CLOSE TO THE BOUNDARY. FINALLY...GFS HAS THE FRONT
STALLING NEAR THE I-20 CORRIDOR BY TUESDAY EVENING AND WILL SHIFT
HIGHEST POPS TO OUR SRN PORTIONS FOR THE PEAK DAYTIME HEATING PERIOD.
ALONG AND SOUTH OF THE BOUNDARY WILL STILL HAVE A FEW STRONG STORMS
POSSIBLE...ESPECIALLY FOR OUR SOUTHEAST MOST ZONES. THE NWLY FLOW
ALOFT WILL REMAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WITH ANOTHER
POTENTIAL SHORTWAVE AND THE DEVELOPMENT OF CONVECTION ALONG THE
STALLED BOUNDARY. WL CARRY SLIGHT CHANCE POPS FOR NOW TUESDAY EVENING
WITH A BREAK EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING
AS THE NEXT ROUND OF CONVECTION COULD HOLD OFF UNTIL MIDDAY OR EVEN
WEDNESDAY AFTERNOON./40/

PREVIOUSLY IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY...PERIODS
OF SHRA/TSRA EXPECTED WITH ACTIVITY LINGERING INTO PORTIONS OF THE
OVERNIGHTS DURING THE LONG TERM. RAIN/TSTORM CHANCES GO UP FRIDAY AS
AN APPROACHING COOL FRONT IMPACTS THE REGION.

GOOD AGREEMENT AMONGST THE NWP SUITE THIS MORNING WITH LONG TERM
CHARACTERIZED BY ERN CONUS TROUGHING /WITH SUBTLE EMBEDDED S/WV'S
ACROSS LOWER MS VALLEY/ THAT WILL AID IN EXTENDING DIURNAL SHRA/TSRA
ACTIVITY INTO OVRNGT HOURS. AN ACTIVE SEA-BREEZE LOOKS ON TAP FOR
THURS WITH PULSE AIRMASS TSTORMS EXPECTED DURING AFTN ACROSS THE REST
OF THE REGION WITH SOME PSBL ENHANCEMENT OF STRENGTH/LONGEVITY FROM
A PROGGED S/WV PER GFS/ECMWF.

PWATS OF 1.8-2.0" WILL BE IN PLACE ACROSS ENTIRE REGION BY FRIDAY AS
SFC LOW ACROSS OHIO RIVER VALLEY CREATES STRONG SLY FLOW. ATTENDANT
COOL FRONT WILL APPROACH REGION BY FRI AFTN-FRI NGT, ALLOWING FOR
GREATEST COVERAGE OF SHOWERS/TSTORMS OF THE PERIOD. LAPSE
RATES/SHEAR/WIND FLOW APPEAR LOW AT THIS TIME FOR ANY ORGANIZED
SEVERE RISK AND WILL KEEP LONG-TERM HWO CLEAR. TEMPS SHOULD BE
COOLER FRI/SAT GIVEN GREATER CLOUD/RAIN COVERAGE WITH HIGHS IN UPPER
80S. DEPENDING OF COVERAGE, SOME AREAS MAY ONLY MAKE IT LOW TO MID
80S, WHICH WOULD BE 3-7F BELOW AVERAGE FOR MID AUGUST.

EXPECT RAIN/TSTORMS TO CONTINUE THROUGH THE OVRNGT FRI INTO SAT AS
FRONT SLOWLY SHIFTS SOUTH TOWARDS HWY-82/I-20 CORRIDOR. GFS NOT AS
BULLISH IN BRINGING THE FRONT ALL THE WAY THROUGH WITH EC AGREEING.
HAVE UPPED/EXTENDED POPS FORWARD IN TIME FOR SAT. ISO/SCT ACTIVITY
COULD BE PSBL ALONG AND SOUTH OF I-20 SAT/SUN AFTNS BUT OVERALL
PWATS COULD BE REDUCED TO 1.5-1.7" RANGE. MODELS DIVERGE SUN/MON
WITH EC BEING MORE AMPLIFIED WITH ANOTHER S/WV TROUGH DROPPING DOWN
ON THE BACK SIDE OF THE ERN CONUS L/WV TROUGH AND PUSHES THE
AFOREMENTIONED FRONT THROUGH BY MON/MON NGT. NOT HIGHLY CONFIDENT ON
THIS SOLUTION AND PLACE MORE WEIGHT TOWARDS GFS TO AND WAIT FOR A
SOLID TREND.

FOR FORECAST ELEMENTS...MAV POPS WERE UPPED 10-20% FRIDAY AND
EXTENDING FORWARD IN TIME INTO SAT MRNG WITH THE SLOWER/NEARLY
STALLING FRONT. LOWS WERE TWEAKED UPWARD AS DEWPOINTS INCREASE
WHILE UNDER BLANKET OF NOCTURNAL CLOUDS. MEXMOS HIGHS WERE GENERALLY
ACCEPTED WITH SOME MINOR TWEAKS DOWN ON FRIDAY. /ALLEN/

&&

.AVIATION...AN UNSEASONABLY STRONG SHORTWAVE TROUGH WILL MOVE ACROSS
THE FORECAST AREA THIS AFTERNOON INTO THIS EVENING AND SUPPORT A COLD
FRONT THAT WILL MOVE NEAR GLH BY 03Z TUE. TSTMS ARE DEVELOPING ONCE
AGAIN THIS AFTERNOON AND WILL MOVE SOUTHEAST ACROSS THE AREA THIS
EVENING. MVFR/IFR CONDITIONS ARE LIKELY WITH THE TSTMS ACTIVITY.
THIS ACTIVITY WILL CONTINUE THIS EVENING AS THE COLD FRONT SLOWLY
DROPS INTO THE AREA. THIS FRONT IS EXPECTED TO BE OVER THE CENTRAL
PORTIONS OF THE AREA BY 18Z TUE AND STALL ACROSS THE SOUTH BY 00Z
WED. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  91  69  92 /  44  21   8  19
MERIDIAN      72  92  67  92 /  51  45   9  16
VICKSBURG     70  90  67  91 /  22  17   6  21
HATTIESBURG   73  95  71  95 /  36  49  18  21
NATCHEZ       73  91  69  90 /  24  20  18  26
GREENVILLE    68  87  68  89 /  21   8   8  20
GREENWOOD     69  87  66  90 /  29  11   8  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 13, 5:30 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT MON AUG 13 2012

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-141830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
530 PM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL OCCUR THROUGH THE LATE EVENING. THE AREA
WITH THE BEST CHANCE OF STORMS WILL BE IN THE VICINITY OF THE
HIGHWAY 82 CORRIDOR BUT SEVERE STORMS WILL BE POSSIBLE FOR AREAS
NORTH OF INTERSTATE 20. DAMAGING WIND GUSTS FROM 60 TO 70 MPH AND
QUARTER SIZED OR LARGER HAIL WILL BE POSSIBLE. THE STORMS WILL
DEVELOP AHEAD OF AN APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

LAZ024-026-MSZ054>066-072>074-141830-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
530 PM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THE MAIN RISK WILL BE WIND GUSTS OF 40 TO 50 MPH.

A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH
WILL ONCE AGAIN BE POSSIBLE TUESDAY ALONG AND SOUTH OF THE COLD
FRONT THAT IS EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 20
CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15/03

In the hours before

Special weather statement, Aug 13, 1:43 PM CDT, 5 hours 29 minutes before
MSZ052-057-058-131925-
LAUDERDALE MS-JASPER MS-CLARKE MS-
143 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES NORTHEAST OF SNELL TO 3 MILES SOUTH
OF BARNETT AT 143 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CLARKE...EAST CENTRAL JASPER AND SOUTHEASTERN LAUDERDALE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3198 8846 3189 8858 3193 8906 3236 8842
      3235 8841
TIME...MOT...LOC 1843Z 270DEG 19KT 3230 8837 3195 8888

MRM
Local storm report, Aug 13, 2:51 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 WNW NATCHEZ           31.56N 91.41W
08/10/2012                   ADAMS              MS   EMERGENCY MNGR

            METAL RAMPS AT ISLE OF CAPRI CASINO WERE LIFTED BY WIND
            GUSTS AND DROPPED ON AN ELECTRIC LINE. THE CASINO WAS
            SHUT DOWN AS OF MONDAY DUE TO POWER OUTAGE. WIND GUSTS
            WERE ESTIMATED BETWEEN 70 TO 75 MPH. NO INJURIES
            OCCURRED.

&&

DCOX
Special weather statement, Aug 13, 3:02 PM CDT, 4 hours 10 minutes before
MSZ018-132050-
BOLIVAR MS-
302 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT MON AUG 13 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 11 MILES NORTHWEST OF GUNNISON AT 302
PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3386 9084 3388 9105 3393 9102 3397 9110
      3400 9101 3396 9098 3402 9099 3403 9090
      3409 9088 3409 9092 3412 9096 3412 9095
      3412 9087
TIME...MOT...LOC 2002Z 262DEG 16KT 3401 9111

MRM
Special weather statement, Aug 13, 4:18 PM CDT, 2 hours 54 minutes before
MSZ018-019-132210-
SUNFLOWER MS-BOLIVAR MS-
418 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON AUG 13 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SHELBY AT 418 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3399 9065 3399 9051 3382 9045 3383 9083
      3401 9086 3409 9066
TIME...MOT...LOC 2118Z 262DEG 16KT 3393 9074

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:14 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower61 min
Aug 13, 7:16 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery44 min
Aug 13, 7:46 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower44 min
Aug 13, 7:57 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster63 min
Aug 13, 8:11 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster20 min
Aug 13, 8:24 PM CDTTornado WarningJANAttala, Choctaw, Montgomery27 min
Aug 13, 8:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower44 min
Aug 13, 8:50 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston40 min
Aug 13, 8:54 PM CDTSpecial Weather StatementJANSunflower31 min
Aug 13, 9:02 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower43 min
Aug 13, 9:16 PM CDTSpecial Weather StatementJANAttala, Holmes29 min
Aug 13, 9:40 PM CDTSpecial Weather StatementJANAttala30 min
Aug 13, 9:47 PM CDTSevere Thunderstorm WarningJANAttala58 min
Aug 13, 10:13 PM CDTSpecial Weather StatementJANCarroll, Humphreys32 min
Aug 13, 10:40 PM CDTSpecial Weather StatementJANWarren30 min
Aug 13, 10:44 PM CDTSpecial Weather StatementJANAttala31 min
Aug 13, 10:48 PM CDTSpecial Weather StatementJANHolmes32 min
Aug 13, 10:54 PM CDTSevere Thunderstorm WarningJANAttala, Leake66 min
Aug 13, 11:13 PM CDTSpecial Weather StatementJANHinds32 min
Aug 13, 11:32 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison58 min
Aug 13, 11:37 PM CDTSpecial Weather StatementJANHinds, Madison48 min
Aug 13, 11:45 PM CDTSpecial Weather StatementJANHolmes30 min
Aug 14, 12:03 AM CDTTornado WarningJANLeake, Madison, Scott9 min
Aug 14, 12:14 AM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott61 min
Aug 14, 12:35 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith55 min
Aug 14, 12:39 AM CDTSpecial Weather StatementJANHinds31 min
Aug 14, 12:54 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott36 min
Aug 14, 1:31 AM CDTSpecial Weather StatementJANScott59 min
Aug 14, 2:28 AM CDTSevere Thunderstorm WarningJANScott, Smith47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.